----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

What are the side effects of addiction to fortwin injection?

Tuesday, 28 June 2011
Answered by: Dr Indra Cidambi
Addiction Psychiatrist,Director, Summit Oaks Hospital, New Jersey, USA
Google Buzz

Q. My 42 years old friend is taking fortwin injections. He has been admitted in a rehabilitation centre twice but there is no improvement. He also has severe diabetes for which he takes insulin. Along with fortwin injection, he also consumes liquor, cigarette and tobacco. What are the side effects and how can his addiction be managed?

A.  Fortwin injection is an opioid and has very high potential for abuse and dependency. It is a pain killer but one has to pay a big price if it is used as a pain killer. Here are some of the common and serious side effects of it - Respiratory depression and death due to inability to breathe, granulocytopenia (low count of a type of white blood cells called granulocytes leading to low resistance to fight infections), severe and serious drop in blood pressure leading to coma and death, seizures and anaphylactic reactions. The injection site may show severe skin reactions leading to sclerosis. The person may also have nausea, vomiting, dizziness, facial edema and blurry vision. Please show him to a psychiatrist and get detoxification therapy.

A.  Fortwin injection is an opioid and has very high potential for abuse and dependency. It is a pain killer but one has to pay a big price if it is used as a pain killer. Here are some of the common and serious side effects of it - Respiratory depression and death due to inability to breathe, granulocytopenia (low count of a type of white blood cells called granulocytes leading to low resistance to fight infections), severe and serious drop in blood pressure leading to coma and death, seizures and anaphylactic reactions. The injection site may show severe skin reactions leading to sclerosis. The person may also have nausea, vomiting, dizziness, facial edema and blurry vision. Please show him to a psychiatrist and get detoxification therapy.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------